CINCINNATI -- When Amy Parker overdosed, someone pushed her out of a vehicle and left her for dead in a parking lot.
"Coming out of the overdose, everything was very foggy, very blurry," she said. "It took a while to realize what was happening.
Parker eventually turned her life around. But she knows all too well how dangerous the effects of opioids are.
Now, those dangers could be eben more pronounced. While first responders and others use the drug Narcan to reverse the effects of an overdose, WCPO's sister station in Milwaukee reported this week that a man died after using tetrahydrofuran fentanyl, which can be between 100 and 1,000 times more potent than heroin.
Tetrahydrofuran fentanyl is used to calibrate machines. It's so powerful that it's nearly Narcan resistant, authorities in Milwaukee said.
Hamilton County Health Commissioner Tim Ingram said local officials are also continuing to see changing forms of fentanyl requiring more Narcan.
"You have to call 911 because you don't know what you've injected into the body," Ingram said.
The effect of the drugs depend on the size of the user, how potent it is and how long it can stay inside someone's body.
Now it's Parker's mission to share her story in hopes of encouraging other people with addictions to change their lives.
"Help is available," she said. "There is hope. I've been there, I've done it and here I am today."